MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY OCT SYSTEM POLYAXIAL SCREW DRIVER RETENTION SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC SYMPHONY OCT SYSTEM POLYAXIAL SCREW DRIVER RETENTION SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 2020-00-401
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: gea.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from canada reports an event as follows: it was reported that on (b)(6) 2022, the symphony screwdrivers in question were binding up during assembly.On closer inspection it was found to be difficult to pass the driver shaft through the driver sleeve.There were no reported patient consequences.No further information is available.This report is for a symphony oct system polyaxial screw driver retention sleeve.This is report 7 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for poly screw driver reten sleeve was conducted identifying that lot number pc5049029 was released in one batch.Batch1: lot qty of (b)(4) units were released on 27 aug 2020 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot number corrected h3 h6 a review of the receiving inspection (ri) for poly screw driver reten sleeve , was conducted identifying that lot number pc5159722 was released in one batch.¿ batch1: lot qty units were released on 15 july 2021 with no discrepancies.Supplier : depuy spine : bridgewater as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the poly screw driver reten sleeve only presents signs of normal wear.A dimensional inspection for the poly screw driver reten sleeve was not performed since it is not applicable to the complaint condition.A functional test was performed, the retention sleeve was assembled with the poly screw driver shft x20 lot number pc4905179, the shaft was able to be secured using the button locking mechanism with no signs of issue.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the poly screw driver reten sleeve was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: poly screwdriver retention sleeve assy rev.E / rev.E dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, d4, h4.

Brand Name
SYMPHONY OCT SYSTEM POLYAXIAL SCREW DRIVER RETENTION SLEEVE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key15868854
Report Number1526439-2022-02017
Device Sequence Number6699308
Product Code OLO
UDI-Device Identifier10705034532776
UDI-Public(01)10705034532776
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-401
Device Catalogue Number202000401
Device Lot NumberPC5159722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/09/2022
01/10/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/03/2023
01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown